Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 4, 2017, 4:21 PM MDT for Prowers County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 4, 2017, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 135 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS85 KPUB 042221 SPSPUB Special Weather Statement National Weather Service Pueblo CO 421 PM MDT TUE JUL 4 2017 COZ096>098-042245- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Eastern Kiowa County CO- 421 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHEASTERN KIOWA AND EAST CENTRAL BENT COUNTIES UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near Queens Reservoir, or 11 miles north of Lamar, moving south at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar, Wiley and Queens Reservoir. LAT...LON 3830 10269 3824 10251 3787 10263 3797 10295 TIME...MOT...LOC 2221Z 021DEG 19KT 3824 10264 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:22 PM MDT, 59 minutes earlier.
Area forecast discussion, Jul 4, 3:22 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 322 PM MDT Tue Jul 4 2017 .SHORT TERM...(This evening through Wednesday) Issued at 322 PM MDT Tue Jul 4 2017 An upper level ridge will be centered over eastern UT and western CO tonight and Wed. The forecast models show isold shower/tstms being possible thru the evening hours, mostly ending before 06Z. The main threats with storms this evening will be wind gusts of 40-50 mph and lightning, but some of the stronger storms could also produce hail. On Wed, lingering moisture and daytime heating are expected to lead to isolated showers and thunderstorms in the afternoon and evening hours, mainly over and near the mountains. Temps will again be a little above average, with highs in the 80s in the Upper Arkansas and San Luis Valleys, and in the 90s acrs the southeast plains. .LONG TERM...(Wednesday night through next Tuesday) Issued at 322 PM MDT Tue Jul 4 2017 Upper ridging is projected to become centered over and/or near the 4-Corners region during the balance of the longer term. In addition, subtle upper disturbances in combination with adequate atmospheric moisture, the daily orographic heating cycle and surface boundaries should be noted over the forecast district during the longer term. Nearly typical early July meteorological conditions are anticipated during the longer term with daily isolated to scattered showers and thunderstorms expected(generally favoring higher terrain locations) in combination with generally low-grade gradient winds and above seasonal early July temperatures. Overall, a gradual increase in pops is projected from later Thursday into at least the weekend as deeper atmospheric moisture develops across the CWFA. Some of these storms will be capable of generating locally heavy rainfall(including localized flooding potential) and also may become quite intense at times. As touched upon briefly, above seasonal early July temperatures are anticipated during the longer term with warmest conditions still anticipated Thursday and then again by next Tuesday(with maximum temperatures nearing the Century Mark over several eastern locations Thursday). && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 322 PM MDT Tue Jul 4 2017 VFR conditions are expected at KCOS, KPUB and KALS. There is a chance that showers or tstms could move into the vicinity of the terminal forecast sites this evening, with strong wind gusts up to 45 kts being the main threat. Wed afternoon, there will be a slight chance for showers/tstms over and near the mtns that could affect the KCOS and KALS areas, with gusty winds again being the main threat. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 11:09 AM MDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1109 AM MDT Tue Jul 4 2017 COZ058>089-093>099-051715- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1109 AM MDT Tue Jul 4 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible across the region today. One or two strong to near severe thunderstorms will be possible east of a line from La Junta to Kim this afternoon and early evening. Hail up to the size of quarters, wind gust up to 60 mph, lightning and locally heavy rain will be possible with the isolated stronger storms, particularly near the Kansas border. Farther west, thunderstorms will be more high based with localized wind gusts up to 55 mph, lightning, and brief light to moderate rainfall the primary risks. Some of the stronger storms could produce small hail. Thunderstorms will end from west to east during the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms will be possible across the area each day. Most storms will be in the afternoon and evening hours, with the main threats being lightning and wind gusts up to 50 mph. Small hail and locally heavy rainfall may also accompany the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening. 28/28
In the hours before
Special weather statement, Jul 4, 2:18 PM MDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Pueblo CO 218 PM MDT TUE JUL 4 2017 COZ086>088-042130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 218 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND CENTRAL PUEBLO COUNTIES UNTIL 330 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm near Blende, or 8 miles southeast of Pueblo, moving to the south- southwest at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blende and Salt Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also possible with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3827 10458 3818 10420 3759 10449 3766 10482 TIME...MOT...LOC 2016Z 013DEG 23KT 3818 10449
Special weather statement, Jul 4, 3:07 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 307 PM MDT TUE JUL 4 2017 COZ089-093-095-097-042230- Las Animas Vicinity/Bent County CO-Crowley County CO- Western Kiowa County CO-La Junta Vicinity/Otero County CO- 307 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OTERO...SOUTHWESTERN KIOWA...EAST CENTRAL CROWLEY AND WESTERN BENT COUNTIES UNTIL 430 PM MDT... At 305 PM MDT, Doppler radar was tracking a developing strong thunderstorm near Arlington, or 29 miles north of La Junta, moving south at 20 mph. Dime size hail and wind gusts around 50 mph will be possible with this storm. Locations potentially impacted include...La Junta, Las Animas, Cheraw, Higbee, Blue Lake and Arlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also possible with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3847 10352 3845 10322 3776 10319 3777 10363 TIME...MOT...LOC 2105Z 003DEG 22KT 3840 10341
Special weather statement, Jul 4, 3:23 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 323 PM MDT TUE JUL 4 2017 COZ089-093-095-097-042200- Las Animas Vicinity/Bent County CO-Crowley County CO- Western Kiowa County CO-La Junta Vicinity/Otero County CO- 323 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...EAST CENTRAL CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 400 PM MDT... At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near Arlington, or 24 miles north of North La Junta, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Las Animas, Cheraw, Arlington and Blue Lake. LAT...LON 3838 10350 3838 10327 3805 10322 3805 10356 TIME...MOT...LOC 2122Z 001DEG 19KT 3831 10339 28
Special weather statement, Jul 4, 3:38 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 338 PM MDT TUE JUL 4 2017 COZ087-088-042300- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 338 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND CENTRAL LAS ANIMAS COUNTIES UNTIL 500 PM MDT... At 337 PM MDT, Doppler radar was tracking developing strong thunderstorms centered 13 miles east of Walsenburg, or 30 miles north of Trinidad, moving south-southeast at 15 mph. Dime size hail and wind gusts around 50 mph will be possible with these storms. Locations potentially impacted include... Model and Hoehne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is also occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3779 10481 3787 10456 3730 10409 3713 10441 TIME...MOT...LOC 2137Z 330DEG 13KT 3761 10452
Special weather statement, Jul 4, 3:57 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 357 PM MDT TUE JUL 4 2017 COZ096-098-042330- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 357 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTH CENTRAL KIOWA COUNTIES UNTIL 530 PM MDT... At 356 PM MDT, Doppler radar was tracking a developing strong thunderstorm near Queens Reservoir, or 19 miles north of Lamar, moving south at 20 mph. Nickel size hail and wind gusts around 50 mph will be possible with this storm. Locations impacted potentially include... Lamar, Granada, Neeoshe Reservoir, Bristol and Queens Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is also occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3842 10271 3844 10247 3793 10221 3793 10262 TIME...MOT...LOC 2156Z 348DEG 16KT 3836 10258
Special weather statement, Jul 4, 4:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 421 PM MDT TUE JUL 4 2017 COZ096>098-042245- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Eastern Kiowa County CO- 421 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHEASTERN KIOWA AND EAST CENTRAL BENT COUNTIES UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near Queens Reservoir, or 11 miles north of Lamar, moving south at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar, Wiley and Queens Reservoir. LAT...LON 3830 10269 3824 10251 3787 10263 3797 10295 TIME...MOT...LOC 2221Z 021DEG 19KT 3824 10264 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:05 PM MDT | Special Weather Statement | PUB | Baca | 25 min |
| Jul 3, 9:38 PM MDT | Special Weather Statement | PUB | Baca | 22 min |
| Jul 4, 1:52 PM MDT | Special Weather Statement | PUB | Crowley | 83 min |
| Jul 4, 2:18 PM MDT | Special Weather Statement | PUB | Pueblo | 72 min |
| Jul 4, 3:07 PM MDT | Special Weather Statement | PUB | Bent | 83 min |
| Jul 4, 3:23 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| Jul 4, 3:38 PM MDT | Special Weather Statement | PUB | Las Animas | 82 min |
| Jul 4, 3:57 PM MDT | Special Weather Statement | PUB | Prowers | 93 min |
| Jul 4, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 39 min |
| Jul 4, 4:46 PM MDT | Special Weather Statement | PUB | Otero | 44 min |
| Jul 4, 4:50 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jul 4, 5:16 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.